MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z452G
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent and unknown procedure on an unknown date and suture was used.Suture packages product code inside of box do not match product code on box.Suture packet labeled as z332h (pds ii suture) and outside of box is product code z452g (pds ii suture).Customer did open one package before noticing the error.There was no patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/02/2019.Investigation summary: it was reported packaging labeling identification.An opened box of product code z452, lot # mgm577 with fourteen unopened samples of product code z332, lot # jgk489 and an unopened sample of product code z452, lot mgm577 were returned for analysis.This box requires twelve samples per box.During the visual inspection of sample, a mismatched between box (z452, lot # mgm577) and fourteen foils (code z332, lot # jgk489) were observed.However, the manufactured dates were reviewed and there is a difference of three years of separation between the manufacture date of the lot # jgk489 (date of mfg 6/23/2015) and lot # mgm577 (date of mfg 6/6/2018).The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to manufactured dates there are a difference in the years of the manufacture of the lots of product and that the box was received opened, the reported complaint of " suture inside of box is labeled z332h and outside of box says z452g." it could not be happened in our manufacturing sites and the reported complaint was due to external cause.The device history records were reviewed for lot mgm577 and the manufacturing criteria was met prior to the release of this lot.Product code z452g, expiration date: 05/31/2023, date of mfg.: 06/06/2018.The device history records were reviewed for lot jgk489 and the manufacturing criteria was met prior to the release of this lot.Product code z332h, expiration date: 05/31/2020, date of mfg.: 06/23/2015.

Brand Name
PDSII VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8112194
Report Number2210968-2018-77381
Device Sequence Number16709555
Product Code NEW
UDI-Device Identifier10705031218703
UDI-Public10705031218703
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberZ452G
Device Lot NumberMGM577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/02/2019
Patient Sequence Number1